Alert archive / Utah / Red Flag Warnings in 2006
Red Flag Warning 46, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this red flag warning at Sep 3, 2006, 2:40 PM MDT. It took effect at Sep 3, 2006, 3:00 PM MDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 3, 2006, 2:40 PM MDT (20:40 UTC)
- In effect from
- Sep 3, 2006, 3:00 PM MDT
- Expired
- Sep 3, 2006, 8:59 PM MDT
- In force
- 6 hr
- Issued by
- NWS Salt Lake City, UT
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS85 KSLC 032040 RFWSLC RED FLAG WARNING NATIONAL WEATHER SERVICE SALT LAKE CITY UT 240 PM MDT SUN SEP 3 2006 UTZ420-040600- /O.UPG.KSLC.FW.A.0027.060903T2100Z-060904T0600Z/ /O.NEW.KSLC.FW.W.0046.060903T2100Z-060904T0600Z/ GREAT SALT LAKE DESERT AND MOUNTAINS- 240 PM MDT SUN SEP 3 2006 ...RED FLAG WARNING IN EFFECT UNTIL MIDNIGHT MDT TONIGHT FOR DRY LIGHTNING IN FIRE WEATHER ZONE 420... THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. A COUPLE WEATHER DISTURBANCES WILL MOVE ACROSS NORTHWEST UTAH THIS EVENING AND OVERNIGHT. THIS SYSTEM ALONG WITH INCREASED MOISTURE WILL DEVELOP SCATTERED THUNDERSTORMS IN NORTHEAST NEVADA AND SOME OF THESE STORMS WILL MOVE ACROSS NORTHWEST UTAH LATE TODAY THROUGH MIDNIGHT. THESE STORMS WILL PRODUCE GUSTY WINDS AND LITTLE RAINFALL...THUS THERE IS A LIKELIHOOD FOR DRY LIGHTNING ACROSS THE NORTHWEST DESERTS...MOUNTAINS AND SALT FLATS. ISOLATED THUNDERSTORMS MAY CONTINUE PAST MIDNIGHT TONIGHT. A RED FLAG WARNING MEANS THAT SEVERE FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. $$ UTZ434-040600- /O.NEW.KSLC.FW.W.0046.060903T2100Z-060904T0600Z/ WEST CENTRAL DESERTS AND MOUNTAINS- 240 PM MDT SUN SEP 3 2006 ...RED FLAG WARNING IN EFFECT UNTIL MIDNIGHT MDT TONIGHT FOR DRY LIGHTNING IN FIRE WEATHER ZONE 434... THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT. SCATTERED THUNDERSTORMS WILL DEVELOP IN WEST CENTRAL UTAH AND EAST CENTRAL NEVADA THROUGH THE EVENING HOURS. A WEATHER DISTURBANCE WILL BRING THESE STORMS ACROSS THE WARNING AREA AND THEY LIKELY WILL CONTAIN DRY LIGHTNING AND GUSTY ERRATIC WINDS THROUGH MIDNIGHT. ISOLATED THUNDERSTORMS MAY CONTINUE PAST MIDNIGHT. A RED FLAG WARNING MEANS THAT SEVERE FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. $$ TARDY
1 follow-up statement
000 WWUS85 KSLC 040259 RFWSLC RED FLAG WARNING NATIONAL WEATHER SERVICE SALT LAKE CITY UT 859 PM MDT SUN SEP 3 2006 UTZ420-434-040400- /O.CAN.KSLC.FW.W.0046.000000T0000Z-060904T0600Z/ GREAT SALT LAKE DESERT AND MOUNTAINS- WEST CENTRAL DESERTS AND MOUNTAINS- 859 PM MDT SUN SEP 3 2006 ...RED FLAG WARNING IS CANCELLED FOR FIRE ZONES 420 AND 434... THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS CANCELLED THE RED FLAG WARNING. LIGHTNING HAS NOT DEVELOPED OVER FIRE ZONES 420 OR 434 THIS EVENING. ISOLATED DRY THUNDERSTORMS ARE POSSIBLE OVERNIGHT BUT WIDESPREAD LIGHTNING IS NOT EXPECTED. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this red flag warning went out at Sep 3, 9:50 AM MDT, 4 hours 50 minutes earlier.
Area forecast discussion, Sep 3, 9:50 AM MDT, 4 hours 50 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SALT LAKE CITY UT 950 AM MDT SUN SEP 3 2006 .SYNOPSIS...HIGH PRESSURE WILL REMAIN ANCHORED OVER THE REGION THROUGH MOST OF THE WEEK. MOISTURE WILL GRADUALLY FILTER INTO THE RIDGE THROUGH THIS TIME. && .DISCUSSION...THE PERSISTENT SOUTHERLY FLOW ALOFT OVER NEVADA AND EXTREME WESTERN UTAH HAS INCREASED MOISTURE SIGNIFICANTLY OVER THE PAST 24 HRS. THE PRECIPITABLE WATER AMOUNTS AT ELKO NV AND WENDOVER UT HAVE DOUBLED IN 24 HRS. THE DEWPOINTS HAVE NOT REALLY CHANGED SO THE INFLUX OF MOISTURE HAS BEEN ALOFT. THIS IS LIKELY DUE TO THE DEFORMATION ZONE AND POSSIBLE WEAK SHORT WAVE MOVING NORTHWARD ACROSS NORTH CENTRAL NEVADA. THIS DEFORMATION ZONE AND SHORT WAVE ARE FORECAST TO LIFT NORTH TO NORTHEAST WITH ONLY POSSIBLY THE SOUTHERN MOST TAIL OF CLIPPING EXTREME NORTHWEST UTAH THIS AFTERNOON AND EVENING. ISOLATED THUNDERSTORMS WITH STRONG GUSTY WINDS DUE TO COMPARATIVELY DRIER LOWER LEVELS WILL BE THE MAIN THREAT IN THIS REGION. THE GFS DEVELOPS A SPURIOUS LOOKING 500 MB VORT MAX BY 00Z OVER NORTHEAST NV AND THEN IT SLIDES INTO NORTHWEST UT BY 06Z. THE NAM HAS NVA IN THIS SAME AREA AT THESE TIMES WHICH IS MORE REASONABLE CONSIDERING THE FORECAST OF AN UPPER LEVEL RIDGE FORMING IN THIS AREA BEHIND THE EXITING SHORTWAVE. WILL IGNORE THE GFS AND BELIEVE THE 12Z RUN WILL BE CLOSER TO THE NAM. FARTHER SOUTH THERE IS BASICALLY A NON-DESCRIPT FLOW ACROSS SOUTHERN UTAH. CONVECTION SHOULD BE A LITTLE WEAKER THAN YESTERDAY IN THIS REGION AND WILL BE TERRAIN DRIVEN. PULSE TYPE STORMS ONCE AGAIN BUT WITH PWS NEAR 0.75 OF IN INCH THERE COULD BE ISOLATED HEAVY RAINERS ESPECIALLY OVER THE HIGHEST TERRAIN. PACKAGE IN GOOD SHAPE AND NO UPDATES AT THIS TIME. WILL WAIT TO SEE 12Z RUN OF GFS TO MAKE DECISION ON BEEFING UP POTENTIAL OF THUNDERSTORMS THIS EVENING WITH STRONG GUSTY WINDS OVER THE NORTHWEST DESERT. && .AVIATION...SEE THE LATEST SLCTAFSLC. && .FIRE WEATHER...UPPER HIGH OVER NORTHERN UTAH WILL SHIFT INTO CENTRAL UTAH TONIGHT AND OVER SOUTHWEST UTAH BY MONDAY. MID LEVEL MOISTURE HAS INCREASED ACROSS WEST CENTRAL UTAH OVERNIGHT AND WILL CONTINUE TO INCREASE OVER NORTHERN AND CENTRAL UTAH AS MEAN FLOW BECOMES WESTERLY BEHIND THE HIGH CENTER AND ONE DISTURBANCE TRACKS ACROSS NORTHWEST UTAH LATE TODAY. FLOW THEN VEERS TO NORTHWEST ACROSS NORTHERN UTAH TONIGHT IN THE UPPER RIDGE AXIS AND ANOTHER DISTURBANCE IS FORECAST TO ARRIVE LATE TONIGHT AND MONDAY MORNING WHICH TRACKS ACROSS NORTHERN UTAH AND FLOW WITHIN WEST TO NORTHWEST FLOW. FAVORED TERRAIN IN THE UINTAS AND NORTHWEST MOUNTAINS WILL ALSO BUILD ISOLATED CONVECTION BUT THE DISTURBANCES WILL BE THE MAIN FOCUS INTO MONDAY. RANGES SUCH AS THE WASATCH AND OQUIRRHS WILL BECOME CONVECTIVE ON MONDAY. DRY OUTFLOWS AND ISOLATED DRY LIGHTNING MAIN CONCERN. WILL CONSIDER RED FLAG HIGHLIGHTS FOR NORTHWEST DESERTS FOR LATER TODAY AND THIS EVENING. ACROSS THE SOUTH WHERE MOISTURE REMAINS IN PLACE...TERRAIN DRIVEN MOIST CONVECTION WILL AGAIN DEVELOP THIS AFTERNOON WITH SLOW MOVEMENT IN WEAK NORTHERLY FLOW. BY MONDAY AFTERNOON THE NORTHERN UTAH DISTURBANCE RIDES OVER THE UPPER HIGH AND REACHES NORTHEAST UTAH. WIDELY SCATTERED CONVECTION EXPECTED AGAIN FOR THE SOUTH IN AND AROUND THE HIGH CENTER. THE STORMS IN THE SOUTH AREAS WILL BE WET TODAY AND MONDAY. && .SLC WATCHES/WARNINGS/ADVISORIES... UT...NONE. WY...NONE. && PUBLIC...STRUTHWOLF FIRE WEATHER...TARDY
Hazardous weather outlook, Sep 3, 10:16 AM MDT, 4 hours 24 minutes before
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
The office that day
Everything else NWS Salt Lake City, UT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 3, 10:13 AM MDT | Fire Weather Watch | SLC | 4 hr |
Nearby
Red Flag Warnings in Utah, 2006Every red flag warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.